My son is 6.5 yrs old He is taking 15 mg methylin ER in the am.. has been successful thru approx 2pm We wanted to add another 5 mg in the pm to get thru the day of first grade.. the Dr. instead broke up his 15mg 10 in am and 5 in pm. His mornings have much more impulsivity in them I am concerned for his school days... Does anyone know if 15 in the am and 5 in the pm would be too much? He once said it was okay and now is changing his plan? Our son loses appetite for lunch, but still eats big breakfasts and dinners. He is still active on 15 mgs in the am.. and we have had success in the kindergarten setting? Any ideas?
3 Apr 2011
From experience, I know that dividing a medication that helps is not effective. For example, I was taking 20mg methylphenidate in the morning and 10 mg in 2 subsequent administrations. Halving the medication and taking it twice instead of once did not help me at all. But if your son just wants to get through the night and does not need to "concentrate" on anything, then I would recommended taking 5 mg to get him through the night.
23 Aug 2011
You should ask your doctor before making any changes in the dosage like that. In thinking about what effect cutting the pill would have, that really depends on how the pill is made, how they actually delay the medication's release into the bloodstream. If they encapsulate little bits of drug into little capsules, then that might not affect the absorption very much. On the other hand, if they delay it by encapsulating the center part of the pill -- having the pill dissolve in stages -- then cutting it in half will probably break the capsule and release all the drug at once.
I am neither a doctor nor a pharmacist. I'm just guessing based on what physics I know. Your best bet: ask a pro, not us generic users.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
2 answers • 21 May 2010
is that because with the extended release I am not getting the entire 20mgs at once? it's released over a period of time?
1 answer • 8 Jun 2010
1 answer • 20 Sep 2010
1 answer • 4 Dec 2010
4 answers • 9 Apr 2011